Georgia, 2015

Damaging Winds in Georgia, August 22 to 23, 2015

August 22 to 23, 2015 · NWS FFC · 2 events in 2 counties and zones

A series of fast moving short waves swept over the region in the persistent westerly upper-level flow on the north side of a large ridge of high pressure centered over the Gulf of Mexico. With ample moisture and a stalled frontal boundary over the state, numerous thunderstorms produced isolated wind damage late in the evening of the 22nd and in the morning of the 23rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$21,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A series of fast moving short waves swept over the region in the persistent westerly upper-level flow on the north side of a large ridge of high pressure centered over the Gulf of Mexico. With ample moisture and a stalled frontal boundary over the state, numerous thunderstorms produced isolated wind damage late in the evening of the 22nd and in the morning of the 23rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 22, 8:50 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 22, 8:50 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT SAT AUG 22 2015

.UPDATE...
UPPER SHORT WAVE MOVING INTO THE TN VALLEY OVERNIGHT SHOULD HELP
KEEP SOME CONVECTION GOING THROUGH THE NIGHT...WITH THE FAVORED AREA
ACROSS FAR NORTH GA. HAVE RAISED POPS FROM ATLANTA TO ATHENS NORTH
FOR A FEW HOURS BASED ON CURRENT RADAR.

41

.PREVIOUS
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
LATEST SURFACE ANALYSIS STILL SHOWS THE REMNANTS OF AN OLD FRONTAL
BOUNDARY NEAR A LA GRANGE TO MILLEDGEVILLE LINE...WHERE DEWPOINTS
NORTH OF THE BOUNDARY ARE MOSTLY IN THE UPPER 60S TO LOWER 70S...
AND MID TO UPPER 70S SOUTH. IN THE UPPER LEVELS...A STRONG RIDGE OF
HIGH PRESSURE WAS ANCHORED OVER THE NORTHEAST GULF REGION AND PROVIDING
AN ACTIVE WESTERLY FLOW ACROSS THE FORECAST AREA. THE SHORT RANGE MODELS
REMAIN IN GOOD AGREEMENT AND SHOW A SERIES OF DISTURBANCES EMBEDDED IN
THIS WESTERLY FLOW TRAVERSING THE FORECAST AREA FROM THIS AFTERNOON
THROUGH SUNDAY AFTERNOON AND EVENING. THIS COUPLED WITH WEAK WIND
SHEAR AND MODEST CAPE VALUES IN THE 1500-2500 J/KG RANGE SUGGEST
MOST STORMS WILL REMAIN BELOW SEVERE LIMITS TONIGHT THROUGH SUNDAY
NIGHT. HOWEVER...MODEL SOUNDINGS ARE SHOWING SOME MID LEVEL DRY AIR
THAT COULD SUPPORT STRONG DOWNDRAFTS...INDICATING THE POTENTIAL FOR A
FEW STRONG TO POTENTIALLY DAMAGING WIND GUSTS IF AFTERNOON STORMS CAN
GET STRONG ENOUGH

OTHERWISE... A MAV AND MET BLEND WITH A LEAN TOWARD PERSISTENCE
LOOKED REASONABLE FOR TEMPS AND POPS THROUGH THE SHORT TERM.

16

.LONG TERM /MONDAY THROUGH SATURDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.

BDL

PREVIOUS DISCUSSION... THE EXTENDED FORECAST START OFF WITH
WEAKENING SHORTWAVE MOVING SOUTH THROUGH THE AREA AS THE NEXT
FRONTAL SYSTEM APPROACHES NW GA. THIS FRONT MOVES INTO N GA MONDAY
MORNING BUT THERE IS NOT MUCH MOISTURE ASSOCIATED WITH IT. THIS
BOUNDARY WILL ACT AS A CATALYST FOR STORMS TO DEVELOP ACROSS THE
AREA MONDAY BUT DRIER AIR MOVES IN RIGHT BEHIND IT MONDAY
AFTERNOON AND EVENING. THIS DRIER AIR IS EXPECTED TO STAY ACROSS
THE REGION THROUGH FRIDAY. THE FRONT DOES STALL ACROSS NORTHERN FL
WED AND THU BEFORE MOVING EAST OUT INTO THE ATLANTIC FRIDAY. WITH
THIS FRONT STALLING IT DOES HELP INCREASE MOISTURE ACROSS EASTERN
PORTIONS OF THE STATE THU AND FRIDAY BUT SHOULD JUST SEE MAINLY
INCREASED CLOUD COVER. TEMPS REMAIN IN THE 80S TO MID 90S THROUGH
THE EXTENDED.

01

&&

.AVIATION...
00Z UPDATE...

WITH AN UPPER SHORT WAVE EXPECTED TO MOVE INTO THE TN VALLEY
OVERNIGHT THERE MAY BE ISOLATED SHOWERS AND THUNDERSTORMS THROUGH
THE NIGHT. WILL HAVE TO WAIT AND SEE IF THEY WILL AFFECT THE TAF
SITES. SOME MVFR POSSIBLE TOWARD MORNING WITH GRADUAL
IMPROVEMENT. WINDS LIGHT AND VARIABLE OVERNIGHT BECOMING NORTHWEST 5
TO 8KT AFTER 14Z.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  88  71  92 /  30  30  10  30
ATLANTA         72  88  73  89 /  30  30  10  30
BLAIRSVILLE     65  83  66  83 /  40  30  10  20
CARTERSVILLE    70  88  70  88 /  30  30  10  20
COLUMBUS        75  91  74  93 /  30  20  10  30
GAINESVILLE     71  86  72  88 /  40  30  10  20
MACON           73  91  73  93 /  30  30  10  30
ROME            70  89  71  88 /  30  20  10  20
PEACHTREE CITY  71  89  71  90 /  30  30  10  30
VIDALIA         74  91  73  94 /  30  40  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Aug 22, 5:00 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT SAT AUG 22 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 PM EDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED THUNDERSTORMS POSSIBLE TONIGHT...

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
TONIGHT...MAINLY THIS EVENING. INSTABILITY WILL BE MODERATE AT BEST
AND A FEW STRONG STORMS ARE POSSIBLE...HOWEVER SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

.WEATHER HAZARDS EXPECTED...

THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL THAT COULD CAUSE
BRIEF FLOODING IN LOW-LYING...FLOOD-PRONE...AREAS. IN ADDITION...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
TUESDAY FOR MOST OF NORTH AND CENTRAL GEORGIA. EXPECT LOCALLY HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING TO BE THE MOST LIKELY
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 22, 10:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1109 PM EDT SAT AUG 22 2015

GAZ014-022-023-034-035-230345-
DAWSON GA-GWINNETT GA-BARROW GA-FORSYTH GA-HALL GA-
1109 PM EDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...
NORTHEASTERN GWINNETT...NORTHWESTERN BARROW...EASTERN FORSYTH AND
WESTERN HALL COUNTIES UNTIL 1145 PM EDT...

AT 1107 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM SOUTH
OF DAWSONVILLE TO NEAR SUWANEE...MOVING NORTHEAST AT 10 MPH.

  HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL...FREQUENT
           LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
           USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN LOW-
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...LAWRENCEVILLE...CUMMING...SUGAR HILL...SUWANEE...
BUFORD...BRASELTON...AUBURN...FLOWERY BRANCH...DACULA...OAKWOOD...
CARL...REST HAVEN...DOUGHERTY...AQUALAND PARK...CHATEAU ELAN...LAKE
LANIER ISLANDS...MATT...CHESTNUT MOUNTAIN AND COAL MOUNTAIN.

LAT...LON 3447 8388 3415 8379 3413 8382 3411 8382
      3410 8379 3409 8379 3407 8377 3397 8374
      3391 8406 3434 8417 3442 8398 3445 8392
      3447 8393 3446 8389
TIME...MOT...LOC 0307Z 242DEG 7KT 3432 8409 3402 8401
Special weather statement, Aug 22, 10:18 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT SAT AUG 22 2015

GAZ015-016-230400-
LUMPKIN GA-WHITE GA-
1118 PM EDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LUMPKIN AND WHITE
COUNTIES UNTIL MIDNIGHT EDT...

AT 1116 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLEVELAND. THIS STORM
WAS NEARLY STATIONARY.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HELEN...QUALATCHEE LAKE...PORTER SPRINGS...SAUTEE...MOSSY
CREEK...THE SMITHGALL WOODS CONSERVATION AREA...ROBERTSTOWN...LEAF AND
CAMP COLEMAN LAKE.

LAT...LON 3473 8370 3461 8364 3460 8364 3451 8366
      3451 8367 3452 8392 3463 8395
TIME...MOT...LOC 0316Z 261DEG 4KT 3458 8384
Special weather statement, Aug 22, 10:22 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 PM EDT SAT AUG 22 2015

GAZ019-020-230400-
BARTOW GA-FLOYD GA-
1122 PM EDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL MIDNIGHT EDT...

AT 1121 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROME...MOVING EAST AT
15 MPH.

  HAZARD...WINDS UP TO 40 MPH...NICKEL SIZED HAIL...FREQUENT
           LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW-LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...EUHARLEE...KINGSTON...TAYLORSVILLE AND LINDALE.

LAT...LON 3428 8524 3434 8495 3418 8493 3408 8497
      3408 8503 3409 8505 3410 8505 3410 8509
      3413 8526
TIME...MOT...LOC 0321Z 281DEG 15KT 3421 8517
Special weather statement, Aug 22, 10:35 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 PM EDT SAT AUG 22 2015

GAZ014>016-023-230415-
DAWSON GA-LUMPKIN GA-WHITE GA-HALL GA-
1135 PM EDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...
SOUTHEASTERN LUMPKIN...SOUTHWESTERN WHITE AND NORTHERN HALL COUNTIES
UNTIL 1215 AM EDT...

AT 1133 PM EDT...A STRONG THUNDERSTORM WAS SOUTH OF DAHLONEGA...
MOVING NORTHEAST AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL...FREQUENT
           LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
           USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN LOW-
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE ROAD
           REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...DAHLONEGA...CLERMONT...AURARIA...MURRAYVILLE...GARLAND
AND WAR HILL PARK.

LAT...LON 3455 8374 3442 8370 3428 8392 3429 8393
      3429 8394 3430 8393 3430 8394 3432 8395
      3433 8395 3434 8399 3442 8408 3462 8392
TIME...MOT...LOC 0333Z 228DEG 18KT 3440 8394
Special weather statement, Aug 22, 10:38 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1138 PM EDT SAT AUG 22 2015

GAZ023-025-034-035-046-047-230415-
GWINNETT GA-ROCKDALE GA-BARROW GA-JACKSON GA-HALL GA-WALTON GA-
1138 PM EDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GWINNETT...NORTHEASTERN
ROCKDALE...BARROW...WESTERN JACKSON...SOUTHERN HALL AND WALTON
COUNTIES UNTIL 1215 AM EDT...

AT 1137 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
REST HAVEN TO NEAR DACULA TO WALNUT GROVE...MOVING EAST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...UP TO PENNY SIZED HAIL...FREQUENT
           LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
           USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN LOW-
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE ROAD
           REMEMBER...TURN AROUND...DO NOT DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WINDER...MONROE...BUFORD...LOGANVILLE...BRASELTON...AUBURN...
DACULA...SOCIAL CIRCLE...GRAYSON...HOSCHTON...WALNUT GROVE...
BETHLEHEM...BETWEEN...GOOD HOPE...CARL...JERSEY...GRATIS...CHATEAU
ELAN...CAMPTON AND EBENEZER.

LAT...LON 3421 8375 3392 8363 3391 8364 3389 8363
      3388 8361 3383 8359 3375 8360 3363 8365
      3370 8385 3374 8391 3374 8393 3375 8398
      3393 8393 3410 8402
TIME...MOT...LOC 0337Z 270DEG 11KT 3409 8393 3392 8384 3376 8383
Special weather statement, Aug 22, 10:49 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 PM EDT SAT AUG 22 2015

GAZ014-021-022-230430-
DAWSON GA-CHEROKEE GA-FORSYTH GA-
1149 PM EDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...EASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 1230 AM EDT...

AT 1148 PM EDT...A STRONG THUNDERSTORM WAS OVER BUFFINGTON...OR NEAR
CANTON...MOVING EAST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND FREQUENT
           LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF LIGHT...
           UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD NOT BE
           USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CUMMING...FREE HOME...BUFFINGTON...DREW...LATHEMTOWN...
MATT...HOLBROOK...HIGHTOWER...UNION HILL AND DUCKTOWN.

LAT...LON 3436 8412 3417 8411 3419 8426 3419 8433
      3418 8434 3422 8447 3431 8445
TIME...MOT...LOC 0348Z 275DEG 12KT 3426 8439

The radar

The Atlanta radar (KFFC), 103 km away, was scanning. The volume nearest the first event began at 03:54 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barrow

When
August 22, 10:55 PM EST to 11:05 PM EST
Where
Barrow County, 2.58 mi SSW of Thompsons Mill
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.066, -83.837

The Barrow County Emergency Manager reported wind damage to a barn on Dee Kennedy Road. Some farm equipment was overturned and several trees were blown down.

Thunderstorm Wind, Peach

When
August 23, 9:30 AM EST to 9:40 AM EST
Where
Peach County, 1.54 mi W of State College to 1.18 mi E of Wilson
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
32.532, -83.906

The Peach County 911 Center reported numerous trees and power lines blown down in the Fort Valley area, including West Church Street, Knoxville Street, North jones Street and White Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598847, 598852.